Alert archive / Indiana / High Wind Warnings in 2026
High Wind Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this high wind warning at Mar 12, 2026, 12:43 PM EDT for 24 counties in Indiana; 5 counties in Michigan; 8 counties in Ohio. It took effect at Mar 13, 2026, 5:00 AM EDT. It was in force for 15 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 12:43 PM EDT (16:43 UTC)
- In effect from
- Mar 13, 2026, 5:00 AM EDT
- Expired
- Mar 13, 2026, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
All 37 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 5:01 AM EDT | NON-TSTM WND GST 46 | 1 W Sturgis, MI | AWOS station KIRS Sturgis Kirsch. |
| Mar 13, 5:10 AM EDT | NON-TSTM WND GST 46 | 2 S Coesse, IN | Mesonet station PDU05 Northeast Purdue Agricultural Ce. |
| Mar 13, 5:22 AM EDT | NON-TSTM WND GST 52 | Rome City, IN | |
| Mar 13, 6:15 AM EDT | NON-TSTM WND GST 46 | 1 N Ottokee, OH | AWOS station KUSE Wauseon. |
| Mar 13, 6:15 AM EDT | NON-TSTM WND GST 49 | 2 Sw Fishers Lake, MI | AWOS station KHAI Three Rivers. |
| Mar 13, 6:30 AM EDT | NON-TSTM WND GST 48 | 1 E Walton, IN | Mesonet station FW1989 Walton. |
| Mar 13, 6:45 AM EDT | NON-TSTM WND DMG | 2 Se South Bend, IN | |
| Mar 13, 7:00 AM EDT | NON-TSTM WND GST 45 | 1 Sse Constantine, MI | Mesonet station MICNT 1.1 S Constantine (MAWN). |
| Mar 13, 7:03 AM EDT | NON-TSTM WND GST 47 | 1 Wnw Jimtown, IN | Mesonet station CW1697 Jamestown. |
| Mar 13, 7:07 AM EDT | NON-TSTM WND GST 58 | 2 Nw Benton, IN | ASOS station KGSH Goshen. |
| Mar 13, 7:07 AM EDT | NON-TSTM WND GST 58 | 2 Nw Benton, IN | ASOS station KGSH Goshen. |
| Mar 13, 7:11 AM EDT | NON-TSTM WND GST 52 | 1 N Benton Heights, MI | ASOS station KBEH Benton Harbor. |
| Mar 13, 7:12 AM EDT | NON-TSTM WND GST 53 | 1 W Sturgis, MI | AWOS station KIRS Sturgis Kirsch. |
| Mar 13, 7:20 AM EDT | NON-TSTM WND GST 55 | 2 Wnw Westminster, OH | AWOS station KAOH 2 WNW Westminster. |
| Mar 13, 7:45 AM EDT | NON-TSTM WND GST 53 | 1 E Walton, IN | Mesonet station FW1989 Walton. |
| Mar 13, 7:46 AM EDT | NON-TSTM WND GST 52 | 2 Ene Nine Mile, IN | ASOS station KFWA Fort Wayne International Ap. |
| Mar 13, 7:47 AM EDT | NON-TSTM WND GST 46 | 2 S Grissom Afb, IN | AWOS station KGUS Grissom AFB Peru. |
| Mar 13, 7:55 AM EDT | NON-TSTM WND GST 46 | 1 N Portland, IN | AWOS station KPLD 1 N Portland. |
| Mar 13, 8:00 AM EDT | NON-TSTM WND GST 45 | 2 W Middle Point, OH | Mesonet station AS860 Van Wert. |
| Mar 13, 8:15 AM EDT | NON-TSTM WND GST 48 | 1 N Ottokee, OH | AWOS station KUSE Wauseon. |
| Mar 13, 8:30 AM EDT | NON-TSTM WND GST 53 | 2 N North Webster, IN | |
| Mar 13, 8:51 AM EDT | NON-TSTM WND DMG | 1 Nne Glandorf, OH | Power lines down west of Glandorf. |
| Mar 13, 9:27 AM EDT | NON-TSTM WND GST 60 | 1 N Benton Heights, MI | ASOS station KBEH Benton Harbor. |
| Mar 13, 9:35 AM EDT | NON-TSTM WND GST 47 | Bluffton, OH | Mesonet station EW5826 Bluffton. |
| Mar 13, 9:35 AM EDT | NON-TSTM WND GST 51 | 16 W Keeler, MI | Mesonet station DVI11762 Saint Joseph. |
| Mar 13, 9:35 AM EDT | NON-TSTM WND GST 51 | 16 W Keeler, MI | Mesonet station DVI11762 Saint Joseph. |
| Mar 13, 9:54 AM EDT | NON-TSTM WND GST 58 | 1 N Benton Heights, MI | ASOS station KBEH Benton Harbor. |
| Mar 13, 9:55 AM EDT | NON-TSTM WND GST 56 | 16 W Keeler, MI | Mesonet station DVI11762 Saint Joseph. |
| Mar 13, 9:55 AM EDT | NON-TSTM WND GST 56 | 16 W Keeler, MI | Mesonet station DVI11762 Saint Joseph. |
| Mar 13, 9:55 AM EDT | NON-TSTM WND GST 56 | 2 Wnw Benton Harbor, MI | Mesonet station DVI11762 Saint Joseph. |
| Mar 13, 10:09 AM EDT | NON-TSTM WND GST 45 | Van Wert, OH | Mesonet station FW4002 Van Wert. |
| Mar 13, 10:09 AM EDT | NON-TSTM WND GST 62 | 2 Ese Brems, IN | AWOS station KOXI Knox - Starke Co. Airport. |
| Mar 13, 10:09 AM EDT | NON-TSTM WND GST 62 | 2 Ese Brems, IN | AWOS station KOXI Knox - Starke Co. Airport. |
| Mar 13, 10:15 AM EDT | NON-TSTM WND GST 47 | 1 N Portland, IN | AWOS station KPLD 1 N Portland. |
| Mar 13, 10:15 AM EDT | NON-TSTM WND GST 53 | 2 Nne Plymouth, IN | AWOS station KC65 Plymouth Site KC65. |
| Mar 13, 10:15 AM EDT | NON-TSTM WND GST 55 | 1 N Ottokee, OH | AWOS station KUSE Wauseon. |
| Mar 13, 10:23 AM EDT | NON-TSTM WND GST 46 | 3 Ene Ottawa, OH | AWOS station KOWX Ottawa. |
| Mar 13, 10:34 AM EDT | NON-TSTM WND DMG | Ottawa, OH | Numerous 4 inch diameter tree branches down. |
| Mar 13, 10:35 AM EDT | NON-TSTM WND GST 52 | 2 Nne Warsaw, IN | AWOS station KASW Warsaw Muni. |
| Mar 13, 10:38 AM EDT | NON-TSTM WND GST 57 | Rome City, IN | |
| Mar 13, 10:40 AM EDT | NON-TSTM WND GST 68 | 3 Wnw South Bend, IN | ASOS station KSBN South Bend International Ap. |
| Mar 13, 10:40 AM EDT | NON-TSTM WND GST 68 | 3 Wnw South Bend, IN | ASOS station KSBN South Bend International Ap. |
| Mar 13, 10:47 AM EDT | NON-TSTM WND DMG | 1 Ese Huntington, IN | Emergency Manager reported a tree blown down onto a house in Huntington in Huntington County Indiana. No injuries reported. |
| Mar 13, 10:55 AM EDT | NON-TSTM WND GST 46 | 1 Se Wallen, IN | AWOS station KSMD 1 SE Wallen. |
| Mar 13, 10:55 AM EDT | NON-TSTM WND GST 49 | 2 E Trail Creek, IN | AWOS station KMGC Michigan City KMGC. |
| Mar 13, 10:55 AM EDT | NON-TSTM WND GST 54 | 2 S Grissom Afb, IN | AWOS station KGUS Grissom AFB Peru. |
| Mar 13, 11:00 AM EDT | NON-TSTM WND GST 45 | 1 Sse Constantine, MI | Mesonet station MICNT 1.1 S Constantine (MAWN). |
| Mar 13, 11:00 AM EDT | NON-TSTM WND GST 46 | 2 Wsw Grass Creek, IN | Mesonet station DVI05548 Kewanna. |
| Mar 13, 11:00 AM EDT | NON-TSTM WND GST 49 | 2 Wsw Spinks Corners, MI | Mesonet station MISWM 2.0 W Spinks Corners (MAWN). |
| Mar 13, 11:00 AM EDT | NON-TSTM WND GST 54 | 1 E Walton, IN | Mesonet station FW1989 Walton. |
| Mar 13, 11:00 AM EDT | NON-TSTM WND DMG | Syracuse, IN | Power poles snapped and blocking Highway 13. |
| Mar 13, 11:03 AM EDT | NON-TSTM WND DMG | Columbia City, IN | Gutter ripped off building. |
| Mar 13, 11:15 AM EDT | NON-TSTM WND GST 51 | 1 Se Deshler, OH | Mesonet station AW594 DESHLER. |
| Mar 13, 11:15 AM EDT | NON-TSTM WND GST 66 | 1 Ene Rochester, IN | AWOS station KRCR Rochester. |
| Mar 13, 11:15 AM EDT | NON-TSTM WND GST 66 | 1 Ene Rochester, IN | AWOS station KRCR Rochester. |
| Mar 13, 11:17 AM EDT | NON-TSTM WND GST 53 | 3 Nw Elkhart, IN | AWOS station KEKM Elkhart Municipa. |
| Mar 13, 11:19 AM EDT | NON-TSTM WND GST 59 | 4 E Arcola, IN | Mesonet station GW6176 FORT WAYNE. |
| Mar 13, 11:19 AM EDT | NON-TSTM WND GST 59 | 4 E Arcola, IN | Mesonet station GW6176 FORT WAYNE. |
| Mar 13, 11:25 AM EDT | NON-TSTM WND GST 49 | 1 W Point Isabel, IN | Mesonet station DVI02175 Point Isabel. |
| Mar 13, 11:27 AM EDT | NON-TSTM WND GST 67 | 2 Ene Nine Mile, IN | ASOS station KFWA Fort Wayne International Ap. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -262 m²/s²
- 0-3 km storm-relative helicity
- -280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400 WWUS73 KIWX 121643 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1243 PM EDT Thu Mar 12 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-130900- /O.UPG.KIWX.HW.A.0001.260313T0900Z-260314T0000Z/ /O.NEW.KIWX.HW.W.0001.260313T0900Z-260314T0000Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1243 PM EDT Thu Mar 12 2026 /1143 AM CDT Thu Mar 12 2026/ ...HIGH WIND WARNING IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... * WHAT...Southwest to west 30 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...From 5 AM EDT /4 AM CDT/ to 8 PM EDT /7 PM CDT/ Friday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid windows during the windstorms. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Steinwedel
4 follow-up statements
249 WWUS73 KIWX 130150 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 950 PM EDT Thu Mar 12 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-131400- /O.CON.KIWX.HW.W.0001.260313T0900Z-260314T0000Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 950 PM EDT Thu Mar 12 2026 /850 PM CDT Thu Mar 12 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... * WHAT...Southwest to west 30 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...From 5 AM EDT /4 AM CDT/ to 8 PM EDT /7 PM CDT/ Friday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible, mainly due to falling branches or trees. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Fisher
173 WWUS73 KIWX 130757 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 357 AM EDT Fri Mar 13 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-140000- /O.CON.KIWX.HW.W.0001.260313T0900Z-260314T0000Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 357 AM EDT Fri Mar 13 2026 /257 AM CDT Fri Mar 13 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...Until 8 PM EDT /7 PM CDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid windows during the windstorm. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Brown
588 WWUS73 KIWX 131726 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 126 PM EDT Fri Mar 13 2026 OHZ004-005-015-016-024-025-140000- /O.NEW.KIWX.DU.Y.0001.260313T1726Z-260314T0000Z/ /O.CON.KIWX.HW.W.0001.000000T0000Z-260314T0000Z/ Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 126 PM EDT Fri Mar 13 2026 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Allen OH, Defiance, Henry, Paulding, Putnam, and Van Wert Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The Emergency Manager in Van Wert county reported 1/4 mi visibility due to the blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-140000- /O.CON.KIWX.HW.W.0001.000000T0000Z-260314T0000Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH- 126 PM EDT Fri Mar 13 2026 /1226 PM CDT Fri Mar 13 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northern Indiana, southwest Michigan, and northwest Ohio. * WHEN...Until 8 PM EDT /7 PM CDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CR
040 WWUS73 KIWX 132340 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 740 PM EDT Fri Mar 13 2026 OHZ004-005-015-016-024-025-140045- /O.EXP.KIWX.HW.W.0001.000000T0000Z-260314T0000Z/ /O.EXP.KIWX.DU.Y.0001.000000T0000Z-260314T0000Z/ Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 740 PM EDT Fri Mar 13 2026 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds have been gradually weakening and will continue to do so further over the next several hours. A few localized strong wind gusts will still be possible through the remainder of the evening. $$ INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-140045- /O.EXP.KIWX.HW.W.0001.000000T0000Z-260314T0000Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH- 740 PM EDT Fri Mar 13 2026 /640 PM CDT Fri Mar 13 2026/ ...HIGH WIND WARNING WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING... Winds have been gradually weakening and will continue to do so further over the next several hours. A few localized strong gusts will still be possible through the remainder of the evening. $$ Andersen
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this high wind warning went out at Mar 12, 12:28 PM EDT, 15 minutes earlier. Its key messages:
- Very windy conditions are expected on Friday with gusts up to 60 mph possible.
- A very strong system is expected Sunday night into Monday. Thunderstorms are likely Sunday night with strong winds and accumulating snow likely on Monday.
- Temperatures near 70 on Sunday will crash into the 20s by Monday.
Area forecast discussion, Mar 12, 12:28 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1228 PM EDT Thu Mar 12 2026
.KEY MESSAGES...
- Very windy conditions are expected on Friday with gusts up to
60 mph possible.
- A very strong system is expected Sunday night into Monday.
Thunderstorms are likely Sunday night with strong winds and
accumulating snow likely on Monday.
- Temperatures near 70 on Sunday will crash into the 20s by
Monday.
&&
.DISCUSSION...
Issued at 259 AM EDT Thu Mar 12 2026
Light rain/snow associated with passing midlevel trough axis has now
fully exited our SE CWA. Shortwave ridging will ensure dry
conditions for today and nearly full sun with some late day, weak
WAA will yield highs in the low/mid 40s (some upper 40s possible in
far SW). Quiet weather will be short-lived though as powerful 170+
kt Pacific jet carves out a deep, but compact midlevel low over the
Great Lakes. Some light precip is expected later tonight into early
Fri given some decent isentropic ascent. Thermal profiles in our
north are marginally supportive for snow but lack of good forcing
this far south and warm ground temps will limit accumulation. The
much bigger issue will be the wind. An exceptionally tight gradient
develops between deep low over northern MI and a strong ridge of
high pressure holding over the SE CONUS. Net result is a screaming
LLJ possibly approaching 80kts at 850mb. The big question, as
always, is how much mixing will occur. Mixing heights are not ideal
in WAA prior to sunrise. They do increase after sunrise but of
course wind speeds at the top of the PBL also drop as this occurs.
Some guidance members do suggest we mix into 50+ kt winds,
particularly in our SE zones around 15-18Z. Local climatology shows
this is the ideal time and setup/wind direction to hit high wind
warning criteria (a rare event around here) but there's still enough
spread in available guidance to introduce some uncertainty. Have
therefore decided to go with a watch and allow day shift time to
make final call on any potential warnings. Regardless of whether we
hit the magic 58mph threshold, it will be very windy with gusts up
to 50 mph virtually assured.
Mainly quiet weather expected for Sat though a developing warm front
could bring some light rain or snow to the area. Chances of
measurable precip are currently less than 20% per NBM. Main concern
in the long term is Sunday night into Monday. Another strong/deep
trough swings through the Great Lakes with a deep surface low
passing through central MI. Ahead of the system, strong WAA will
push highs to near 70F on Sun with thunderstorms likely Sun night
along the strong cold front. Instability profiles aren't great as
best surface dewpoints and midlevel lapse rates are shunted east by
Sun night but there is enough instability to at least keep an eye on
severe potential along the cold front Sun night. Temps then crash
into the 20s by early Mon morning with wraparound/lake-enhanced snow
and very windy conditions likely. Snow amounts highly uncertain at
this range but some headlines will likely be needed due to the
combination of falling snow and wind. Quieter weather then expected
for the rest of next week but there will still be periodic chances
for light precip as a baroclinic zone remains draped over the
region.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1228 PM EDT Thu Mar 12 2026
VFR with westerly winds potentially gusting up to near 20 knots
at times this afternoon. Winds diminish briefly this evening
before ramping up significantly later tonight into Friday as a
vigorous clipper system tracks east through northern Michigan.
Southwest winds in the morning will veer more westerly during
the day Friday with frequent gusts in excess of 40 knots
anticipated. Leading corridor of lift will bring some mid level
cloud cover and chances (30-50%) for a mixture of light
rain/snow to mainly KSBN otherwise later tonight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Watch from late tonight through Friday evening for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
OH...High Wind Watch from late tonight through Friday evening for
OHZ001-002-004-005-015-016-024-025.
MI...High Wind Watch from late tonight through Friday evening for
MIZ078>081-177-277.
MARINE...Gale Warning from 11 PM this evening to 5 AM EDT Friday for
LMZ043-046.
Gale Warning from 5 PM to 11 PM EDT Friday for LMZ043-046.
Storm Warning from 5 AM to 5 PM EDT Friday for LMZ043-046.
&&
DISCUSSION...AGD
AVIATION...SteinwedelHazardous weather outlook, Mar 12, 4:34 AM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 434 AM EDT Thu Mar 12 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-130845- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 434 AM EDT Thu Mar 12 2026 /334 AM CDT Thu Mar 12 2026/ ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Thunderstorms are likely Sunday night with strong winds and accumulating snow likely on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-130845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 434 AM EDT Thu Mar 12 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT FRIDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Hazardous conditions for small craft are likely for much of this period. Gales are possible Sunday night into Monday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 11:14 PM EDT | River Flood Warning | IWX | Noble | 13 days |
| Mar 11, 11:14 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 46 hr |
| Mar 12, 1:30 AM EDT | High Wind Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 11 hr |
| Mar 12, 4:02 AM EDT | Gale Warning | IWX | 25 hr | |
| Mar 12, 9:31 AM EDT | River Flood Warning | IWX | Elkhart, Noble | 19 hr |
| Mar 12, 10:35 AM EDT | Gale Warning | IWX | 36 hr | |
| Mar 12, 10:35 AM EDT | Storm Warning | IWX | 30 hr |
Nearby
High Wind Warnings in Indiana, 2026High Wind Warnings in Ohio, 2026High Wind Warnings in Michigan, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.